Georgia, 2025Damaging Winds in Georgia, June 25, 2025
June 25, 2025 · NWS CAE · 2 events in 1 county or zone
A unique synoptic setup with northeast flow around an offshore upper level low pressure system produced widespread damaging winds across SC before diving into Burke county GA. High instability peaked in the afternoon and dry air aloft were ideal conditions for organized downbursts and microbursts during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A unique synoptic setup with northeast flow around an offshore upper level low pressure system produced widespread damaging winds across SC before diving into Burke county GA. High instability peaked in the afternoon and dry air aloft were ideal conditions for organized downbursts and microbursts during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 25, 6:36 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 6:36 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
736 PM EDT Wed Jun 25 2025
.SYNOPSIS...
Numerous showers and thunderstorms moving through the forecast
area this evening into tonight. Potential for a significant
severe weather event with damaging to destructive winds and
large hail possible remains possible. A few stronger
thunderstorms are possible again Thursday and Friday as the
upper low lingers near the forecast area. Typical summertime
weather expected this weekend and into early next week with near
to slightly above normal temperatures and daily shower and
thunderstorm chances.
&&
.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
Key Message(s):
- Numerous showers and thunderstorms moving through the area
into tonight.
- Significant severe weather threat possible with damaging to
destructive winds and large hail the primary hazards.
Several strong to severe thunderstorms are now moving into the
forecast area, albeit a few hours later than predicted earlier.
Radar imagery shows that the cells are becoming more linear in
nature as I write this update. While we haven't had any reports
of wind damage yet in our forecast area, there have been
multiple reports nearby as well as recorded 60+ mph winds
associated with this activity. As these storms continue to
become more linear, they should start to accelerate as the
become more cold pool dominant. This along with continued
conducive parameters in the region and a shortwave propagating
through the area keeps the threat for damaging winds and large
hail into tonight for the area. The threat decreases from north
to south as the line moves southward.
&&
.SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Key Message(s):
- Still quite hot with a chance of mainly afternoon and evening
showers and thunderstorms.
- A few thunderstorms could be strong to severe as the upper low
lingers over Georgia.
Little change in the forecast thinking for the short term
period. Upper low will be centered over Florida at the start of
the period, moving slowly northwest into Georgia while
weakening through the period. This feature will break down the
upper ridge over our forecast area allowing temperatures to
return to seasonal levels. While conditions do not appear as
favorable for strong to severe thunderstorms on Thursday, the
upper low will likely aid in convective development, which
should be focused along the sea breeze and any lingering
boundaries from today's convection. Modeled soundings still show
an inverted-V, though CAPE values are about as half as today.
Regardless, this seems adequate to support the wind driven
Marginal (1/5) risk for severe weather across our CWA in the Day
2 SPC SWO. Much of the forecast area is also in a Marginal risk
on Day 3 but the severe risk should diminish with each day as
the upper low continues to weaken. Temperatures will be near to
slightly above normal. Peak heat index values should remain
below criteria but will remain elevated in the 95 to 105 degree
range.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Message(s):
- Typical summertime pattern with near to slightly above normal
temperatures and daily chances for showers and thunderstorms.
Little change in the forecast thinking for the long term period.
High pressure near Bermuda will maintain a summertime warm and
humid air mass over the FA during much of the extended. Expect
near to slightly above normal temperatures in addition to
scattered afternoon and evening showers and thunderstorms. A
trough may take shape over the Great Lakes region early next
week which could serve to enhance the risk of showers and
thunderstorms, especially if a cold front can make it into the
region. NBM guidance shows an uptick in PoP towards the end of
the long term. Opted to cap PoPs in the Chance category for now.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Scattered to numerous thunderstorms are moving toward the
terminals at this hour. I suspect all terminals will be affected
to some extent as this activity moves through. Strong winds and
associated restrictions are likely as the storms move through.
Have adjusted the tempo groups to account for the slower
progression of storms to this point. After the convection moves
through, there could be some fog or stratus due to the rain, but
guidance has not been showing it thus far. Have kept fog
potential in for AGS/OGB for the time being. There is potential
for additional shower or thunderstorm activity during the
afternoon hours on Thursday afternoon.
EXTENDED AVIATION OUTLOOK...The potential for fog exists
Thursday night, especially in locations that receive heavy rain.
Diurnally driven scattered thunderstorms each afternoon through
the weekend.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
GA...Heat Advisory until 8 PM EDT this evening for GAZ040-063>065-
077.
&&In the hours before
Special weather statement, Jun 25, 8:54 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Columbia SC
954 PM EDT Wed Jun 25 2025
GAZ063>065-077-SCZ030-035-260245-
Burke GA-Richmond GA-McDuffie GA-Columbia GA-Barnwell SC-Aiken SC-
954 PM EDT Wed Jun 25 2025
...Strong thunderstorms will impact portions of McDuffie, Columbia,
Burke, Richmond, southwestern Barnwell and southwestern Aiken
Counties through 1045 PM EDT...
At 953 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barnwell to near Jackson to Fort
Eisenhower. Movement was southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Fort
Eisenhower, Augusta, Martinez, Plant Vogtle, Hephzibah, Harlem,
Sardis, Midville, Glendale, Gough, South Augusta, Summerville,
Augusta Mall, Daniel Field, and Village Plaza Shopping Center.
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 520 in Georgia between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3331 8234 3335 8255 3351 8261 3362 8219
3360 8211 3346 8193 3334 8194 3331 8184
3325 8185 3321 8177 3316 8176 3304 8155
3291 8176 3295 8186 3292 8208 3281 8215
TIME...MOT...LOC 0153Z 035DEG 20KT 3324 8132 3329 8180 3342 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRLocal storm report, Jun 25, 8:55 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
955 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Hail Belvedere 33.53N 81.94W
06/25/2025 M1.00 Inch Aiken SC Broadcast Media
Media reports quarter size hail from
multiple viewers in Belvedere and North
Augusta.
&&
HCLocal storm report, Jun 25, 9:01 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1001 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Tstm Wnd Dmg 2 NE Congaree NP 33.85N 80.80W
06/25/2025 Richland SC Law Enforcement
SCDPS reported trees down on Bluff Rd near
Sims Rd. Time estimated by radar.
&&
HCLocal storm report, Jun 25, 9:09 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1009 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Hail 1 N Burnettown 33.52N 81.85W
06/25/2025 E1.00 Inch Aiken SC Public
&&Local storm report, Jun 25, 9:19 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1019 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Tstm Wnd Dmg 8 SSE Sandy Run 33.71N 80.91W
06/25/2025 Calhoun SC Trained Spotter
Amateur radio spotter reports trees down
blocking Wannaridge Rd as well as Stabler
Farm Rd. Time estimated by radar.
&&
BCLocal storm report, Jun 25, 9:45 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1045 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Tstm Wnd Dmg 2 SE Blythewood 34.20N 80.95W
06/25/2025 Richland SC Emergency Mngr
Richland County EM reported a tree down on a
power line with nearby trees on fire off
Adams Rd. Time estimated by radar.
0821 PM Tstm Wnd Dmg 4 NNW Sesquicentennial 34.15N 80.92W
06/25/2025 Richland SC Emergency Mngr
Richland County EM reported a tree on a
power line causing a brush fire. Time
estimated by radar.
0830 PM Tstm Wnd Dmg 2 W Blythewood 34.22N 81.02W
06/25/2025 Richland SC Law Enforcement
SCDPS reported trees down on Muller Road
near Persimmon Fork Rd. Time estimated by
radar.
&&Thunderstorm Wind, Burke
- When
- June 25, 9:45 PM EST to 9:46 PM EST
- Where
- Burke County, 1.76 mi SE of Alexander
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.000, -81.861
Burke county EM reported trees down on powerlines along Joyner Oglesby Road. Time estimated by radar.
Thunderstorm Wind, Burke
- When
- June 25, 10:05 PM EST to 10:06 PM EST
- Where
- Burke County, 1.76 mi NE of Gough
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.099, -82.209
Burke county EM reported trees down blocking roadway at Lake Eleanor Road and Gough Spur Road. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornadoes and Damaging Winds in Minnesota, June 25, 2025$227,000 · EF1 · 9 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Alabama, June 25, 2025$133,000 · 65 kt wind · 19 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Alabama, June 25, 2025$54,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272758, 1272759.